Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 342, NWS Tulsa, OK

June 15, 20177 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 10:28 PM CDT for 7 counties in Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 10:28 PM CDT (03:28 UTC)
Expired
Jun 15, 2017, 11:15 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Craig County, OK, Mayes County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 11:05 PM CDTTSTM WND GST 60Adair, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2783 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

424 
WUUS54 KTSA 160328
SVRTSA
OKC035-097-113-117-131-143-147-160415-
/O.NEW.KTSA.SV.W.0342.170616T0328Z-170616T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1028 PM CDT THU JUN 15 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Craig County in northeastern Oklahoma...
  Northern Rogers County in northeastern Oklahoma...
  Southern Osage County in northeastern Oklahoma...
  Northern Mayes County in northeastern Oklahoma...
  Southern Washington County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 1115 PM CDT

* At 1028 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles east of Welch to 4 miles south of Chelsea to
  near Skedee, moving southeast at 25 mph.

  HAZARD...70 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations in or near the path include...
  Northwestern Tulsa...             Claremore...
  Vinita...                         Pawnee...
  Owasso...                         Skiatook...
  Collinsville...                   Hominy...
  Cleveland...                      Chelsea...
  Fairfax...                        Barnsdall...
  Sperry...                         Oologah...
  Adair...                          Welch...
  Ramona...                         Ketchum...
  Wynona...                         Ochelata...

This includes Interstate 44 between mile markers 261 and 292.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 
&&

LAT...LON 3660 9693 3659 9699 3653 9698 3656 9689
      3660 9691 3660 9543 3699 9507 3700 9501
      3650 9501 3617 9623 3616 9682 3624 9682
      3625 9692 3633 9693 3639 9703 3658 9699
      3660 9706
TIME...MOT...LOC 0328Z 330DEG 23KT 3688 9504 3647 9543 3639 9669 

HAIL...0.88IN
WIND...70MPH
 
$$

69
1 follow-up statement
673 
WWUS54 KTSA 160351
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1051 PM CDT THU JUN 15 2017

OKC035-097-147-160400-
/O.CAN.KTSA.SV.W.0342.000000T0000Z-170616T0415Z/
Craig OK-Mayes OK-Washington OK-
1051 PM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR CRAIG...NORTHERN MAYES AND
SOUTHERN WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.

LAT...LON 3660 9669 3656 9632 3642 9602 3642 9544
      3639 9544 3617 9623 3616 9682
TIME...MOT...LOC 0350Z 335DEG 25KT 3630 9565 3620 9667 

$$

OKC113-117-131-143-160415-
/O.CON.KTSA.SV.W.0342.000000T0000Z-170616T0415Z/
Rogers OK-Osage OK-Pawnee OK-Tulsa OK-
1051 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL ROGERS...SOUTHEASTERN OSAGE...EASTERN PAWNEE AND
NORTHEASTERN TULSA COUNTIES...

At 1050 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southwest of Claremore to 2 miles south of
Maramec, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Northwestern Tulsa...             Owasso...
Skiatook...                       Collinsville...
Hominy...                         Cleveland...
Sperry...                         Wynona...
Jennings...                       Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...
Maramec...                        Skedee...
Walnut Creek State Park...        Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 9669 3656 9632 3642 9602 3642 9544
      3639 9544 3617 9623 3616 9682
TIME...MOT...LOC 0350Z 335DEG 25KT 3630 9565 3620 9667 

HAIL...0.88IN
WIND...60MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:58 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 6:58 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
658 PM CDT Thu Jun 15 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mid and high clouds are expected to increase across Eastern
Oklahoma and Northwest Arkansas this evening as a MCS develops
over Southeast Kansas and pushes into the region. This MCS looks
to move across Northeast Oklahoma into Northwest Arkansas and will
continue tempo groups for timing at TAF sites north of I-40.
Strong winds and MVFR conditions could be possible within the MCS.
Additional showers could linger for a time late tonight before
pushing off to the east southeast. Behind the exiting
precip...some MVFR ceilings could be possible into the mid morning
hours before scattered VFR ceilings are forecast for Friday
afternoon. South of I-40...increasing clouds overnight with
scattered VFR conditions during the day Friday are forecast.

&&

.PREV DISCUSSION... /Issued 254 PM CDT Thu Jun 15 2017/

DISCUSSION...
Morning convection that lingered into the afternoon has
dissipated. Focus now turns to convection that has developed
across central Kansas. Short term guidance has been fairly
consistent with these storms evolving into a MCS that will track
southeast through the afternoon...and reach the KS/OK border
01z-03z time frame. Given the instability in place...a few of the
stronger bows may produce some significant severe gusts to 80 mph
this evening across parts of eastern Oklahoma. Storms will likely
weaken as they push further southeast into the area by late this
evening and into the overnight hours.

Pops will continue into Friday with the potential for ongoing
convection after sunrise...as well as additional storm development
that may occur along lingering boundaries. The next chances for
storms will come late Saturday night and into Sunday as as frontal
boundary moves into the area. The effective boundary likely will
serve as a focus for additional scattered storms Sunday afternoon
and into the evening across southeast Oklahoma and northwest
Arkansas. High pressure at the surface will settle over the
southern plains for the beginning of the next work week...so a
period of settled...and slightly cooler weather can be expected
Monday and Tuesday. Models hint at another complex skirting
northeast Oklahoma and northwest Arkansas towards mid week as the
area remains on the edge of improved mid level flow. Have
included low pops in those areas at that time. As for
temperatures...hot and humid conditions to continue through the
weekend...especially those locations that remain convection free.
Stayed pretty close to guidance temperatures throughout the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  94  77  96 /  60  10  10  10
FSM   73  94  75  97 /  50  30  10  10
MLC   73  95  76  95 /  20  10   0   0
BVO   69  94  74  96 /  70  10  20  10
FYV   68  89  70  93 /  60  20  10  10
BYV   68  89  73  95 /  60  20  10  10
MKO   71  93  74  96 /  50  10  10  10
MIO   68  92  75  95 /  70  10  20  10
F10   71  93  75  96 /  40  10  10  10
HHW   74  95  75  95 /  20  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Jun 15, 8:20 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
820 PM CDT Thu Jun 15 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
820 PM CDT Thu Jun 15 2017

...INCREASING THREAT FOR DAMAGING WINDS TONIGHT ACROSS NORTHEAST
OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...After 8 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

HEAVY RAIN.
	RISK...Limited.
	AREA...Primarily northeast Oklahoma.
	ONSET...After 8 PM.

DISCUSSION...

A complex of storms over southern Kansas will continue southeast
into the region tonight. Destructive winds in the 70 to 80 mph
range, with some gusts locally higher than 80 mph, and isolated
reports of golfball or larger hail will be the main threats,
especially in northeast Oklahoma. The severe weather threat will
gradually decrease in intensity as they continue to move south and
east overnight into southeast Oklahoma and western Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat
Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Chances are good that the environment will get worked over by
storms tonight into Friday morning, limiting the chances for
redevelopment on Friday afternoon. If storms do develop, they
will be isolated and likely focused along any remnant outflow
boundaries.

Ahead of the front on Friday and especially Saturday, afternoon
heat indices in the 100 to 110 degree range are expected across
much of eastern Oklahoma and west central Arkansas. Take proper
heat precautions if you are planning outdoor activities.

Thunderstorm chances will return Saturday night into Sunday with a
cold front. Severe weather potential will be limited and likely
in the form of damaging winds.

weather.gov/tulsa Contains additional information.

Lacy

In the hours before

Special weather statement, Jun 15, 9:16 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
916 PM CDT THU JUN 15 2017

OKZ057-058-160315-
Craig OK-Ottawa OK-
916 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHERN
OTTAWA COUNTIES UNTIL 1015 PM CDT...

At 915 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Edna to near Osage Hills State Park.
Movement was east at 55 mph.

Wind gusts up to 50 mph will be possible with these storms. The
strong wind gusts will precede the precipitation by 15 to 30
minutes. Stronger wind gusts are likely when the precipitation moves
into the area.

Locations in or near the path include...
Miami...                          Commerce...
Quapaw...                         Welch...
Bluejacket...                     Treece...
Picher...                         Ottawa...
Peoria...                         Cardin...
Hollow...                         Centrailia...
Pyramid Corners...                Centralia...

This includes Interstate 44 between mile markers 306 and 324.

A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9462 3690 9462 3668 9543 3694 9543
      3694 9541 3700 9541
TIME...MOT...LOC 0215Z 282DEG 46KT 3704 9545 3673 9621

69
Local storm report, Jun 15, 9:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     PAWHUSKA                36.67N 96.34W
06/15/2017  M68 MPH          OSAGE              OK   TRAINED SPOTTER

&&

PBS
Special weather statement, Jun 15, 10:04 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1004 PM CDT THU JUN 15 2017

OKZ054-060>064-067-068-160400-
Tulsa OK-Osage OK-Cherokee OK-Rogers OK-Delaware OK-Wagoner OK-
Mayes OK-Creek OK-
1004 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...DELAWARE...
SOUTHEASTERN OSAGE...CREEK...MAYES...WAGONER...NORTHERN CHEROKEE AND
TULSA COUNTIES UNTIL 1100 PM CDT...

At 1003 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Big Cabin to 5 miles southeast of
Collinsville to Jennings. Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms. The
strong wind gusts will precede the precipitation by 15 to 30
minutes. Stronger wind gusts are likely when the precipitation moves
into the area.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Wagoner...                        Jay...
Pryor...                          Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Pryor Creek...
Catoosa...                        Grove...
Verdigris...                      Mannford...
Drumright...                      Chouteau...

This includes Interstate 44 between mile markers 193 and 260.

A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3609 9483 3587 9552 3585 9662 3614 9662
      3616 9645 3616 9627 3619 9625 3649 9501
      3666 9500 3666 9462
TIME...MOT...LOC 0303Z 330DEG 36KT 3651 9527 3631 9576 3619 9656

69
Local storm report, Jun 15, 10:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     3 NW OWASSO             36.30N 95.89W
06/15/2017  E65.00 MPH       TULSA              OK   AMATEUR RADIO

1010 PM     TSTM WND GST     PRYOR                   36.31N 95.32W
06/15/2017  M63.00 MPH       MAYES              OK   AMATEUR RADIO

&&

PBS
Special weather statement, Jun 15, 10:26 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1026 PM CDT THU JUN 15 2017

OKZ054>057-160400-
Craig OK-Osage OK-Nowata OK-Washington OK-
1026 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHERN
OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL 1100 PM CDT...

At 1025 PM CDT, strong winds are still occurring behind a line of
severe thunderstorms across northeast Oklahoma. Winds may gust to
near 50 mph back behind the line for some time.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
South Coffeyville...              Copan...
Shidler...                        Ochelata...
Delaware...                       Lenapah...
Burbank...                        Wann...
New Alluwe...                     Elgin...
Grainola...                       Foraker...
Bigheart...                       Osage Hills State Park...
Watova...                         Pearsonia...

A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9512 3661 9549 3659 9696 3675 9689
      3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0325Z 322DEG 15KT 3699 9531 3673 9591 3672 9668

Lacy
Local storm report, Jun 15, 10:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     3 SSE COLLINSVILLE      36.32N 95.82W
06/15/2017                   TULSA              OK   PUBLIC

            10 TO 12 INCH DIAMETER TREE SNAPPED. PREVIOUSLY DAMAGED.
            TIME AND LOCATION ESTIMATED. REPORT VIA SOCIAL MEDIA.

&&

PMM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:28 PM CDTSpecial Weather StatementTSAOsage62 min
Jun 15, 8:53 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington67 min
Jun 15, 9:16 PM CDTSpecial Weather StatementTSACraig59 min
Jun 15, 9:40 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Rogers, Tulsa and 1 more50 min
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jun 15, 10:04 PM CDTSpecial Weather StatementTSACreek, Delaware, Mayes, Tulsa, Wagoner56 min
Jun 15, 10:09 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa66 min
Jun 15, 10:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Creek, Delaware, Mayes, Muskogee and 4 more52 min
Jun 15, 10:26 PM CDTSpecial Weather StatementTSANowata, Osage, Washington34 min
Jun 15, 10:43 PM CDTSpecial Weather StatementTSACreek32 min
Jun 15, 11:04 PM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Ottawa, Washington41 min
Jun 15, 11:06 PM CDTSpecial Weather StatementTSACreek24 min
Jun 15, 11:07 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 3 more53 min
Jun 15, 11:19 PM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers, Tulsa41 min
Jun 15, 11:26 PM CDTSpecial Weather StatementTSACreek, Okfuskee49 min
Jun 15, 11:41 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more49 min
Jun 15, 11:52 PM CDTSpecial Weather StatementTSAPittsburg38 min
Jun 15, 11:58 PM CDTSpecial Weather StatementTSACraig, Nowata, Washington32 min
Jun 16, 12:31 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg59 min
Jun 16, 1:03 AM CDTSpecial Weather StatementTSAPushmataha42 min
Jun 16, 2:30 PM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more24 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.